Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 30, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 14, 2009, 4:30 PM MDT for Banner County, Scotts Bluff County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 4:30 PM MDT (22:30 UTC)
- Expired
- Jun 14, 2009, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Banner County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:37 PM MDT | FUNNEL CLOUD | Scottsbluff, NE | TWO SHORT LIVED FUNNELS OVER SOUTHWEST PART OF TOWN. |
| Jun 14, 5:06 PM MDT | HAIL 0.5 | 2 W Melbeta, NE | SOME PEA SIZED...SOME MARBLE. |
| Jun 14, 5:23 PM MDT | HAIL 0.25 | 5 Ne Scottsbluff, NE | VERY LITTLE HAIL, BUT HEAVY RAIN WITH FLOODED FIELDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:50 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KCYS 142230 TORCYS NEC007-157-142315- /O.NEW.KCYS.TO.W.0030.090614T2230Z-090614T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT SUN JUN 14 2009 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... CENTRAL SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 515 PM MDT * AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES EAST OF MURRAY LAKE...OR 12 MILES SOUTHWEST OF SCOTTSBLUFF...AND MOVING EAST AT 20 MPH. * THIS TORNADIC STORM WILL BE NEAR... SCOTTS BLUFF NATIONAL MONUMENT AND WILDCAT MOUNTAIN AROUND 445 PM MDT. WILDCAT HILLS STATE RECREATION AREA...GERING AND TERRYTOWN AROUND 450 PM MDT. SCOTTSBLUFF AROUND 445 PM MDT. SCOTTSBLUFF AIRPORT AROUND 450 PM MDT. COYOTE ROCK...MINATARE AND HUBBARD GAP AROUND 515 PM MDT. OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE MELBETA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4198 10344 4155 10343 4164 10395 4191 10395 TIME...MOT...LOC 2230Z 269DEG 18KT 4175 10381 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 142248 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 448 PM MDT SUN JUN 14 2009 NEC007-157-142315- /O.CON.KCYS.TO.W.0030.000000T0000Z-090614T2315Z/ BANNER NE-SCOTTS BLUFF NE- 448 PM MDT SUN JUN 14 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL SCOTTS BLUFF AND NORTHERN BANNER COUNTIES... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WILDCAT HILLS STATE RECREATION AREA...OR 8 MILES SOUTH OF SCOTTSBLUFF...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... SCOTTSBLUFF AROUND 455 PM MDT. SCOTTSBLUFF AIRPORT AROUND 500 PM MDT. COYOTE ROCK AND MINATARE AROUND 515 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MELBETA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4168 10383 4193 10381 4198 10344 4155 10343 TIME...MOT...LOC 2248Z 269DEG 18KT 4175 10369 $$ RUBIN
000 WWUS55 KCYS 142315 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 515 PM MDT SUN JUN 14 2009 NEC007-157-142324- /O.EXP.KCYS.TO.W.0030.000000T0000Z-090614T2315Z/ BANNER NE-SCOTTS BLUFF NE- 515 PM MDT SUN JUN 14 2009 ...THE TORNADO WARNING FOR CENTRAL SCOTTS BLUFF AND NORTHERN BANNER COUNTIES EXPIRES AT 515 PM MDT... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL MORRILL COUNTY AND SOUTHEASTERN SCOTTS BLUFF COUNTY UNTIL 615 PM MDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. LAT...LON 4168 10383 4193 10381 4198 10344 4155 10343 TIME...MOT...LOC 2314Z 269DEG 18KT 4175 10351 $$ RUBIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 14, 1:00 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 14, 1:00 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT SUN JUN 14 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY AFTERNOON... TONIGHT...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND EAST OF INTERSTATE 25 THROUGH THIS EVENING. THUNDERSTORMS INITIATING AT EARLY AFTERNOON IN THE FAVORED SOUTHERN PLATTE AND SOUTHERN GOSHEN COUNTY LOCALES LIKELY DUE TO THE CHEYENNE RIDGE CONVERGENCE AXIS THAT TYPICALLY SETS UP WITH LOW LEVEL SOUTHEAST WINDS...SIMILAR TO THE DENVER CYCLONE CONVERGENCE AXIS FEATURE THAT OCCURS NORTH OF THE PALMER DIVIDE IN COLORADO. WITH FAVORABLE CAPE...1500-2500 JOULES PER KILOGRAM...SPEED AND DIRECTIONAL SHEAR...EXPECT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THROUGH THE EVENING...PRIMARILY EAST OF INTERSTATE 25 AND IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES WHERE FAVORABLE POSITIVE THETA-E ADVECTION WILL CONTINUE TO TAKE PLACE. WITH DEEP INSTABILITY AND FAVORABLE SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE PRIMARY THREATS FROM SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE MOST NUMEROUS SOUTHEAST OF A CHEYENNE TO CHADRON LINE. NAM SOUNDINGS FORECASTING STORMS TO MOVE NORTHEAST AT ONLY 10 TO 15 MPH AND WITH PRECIPITABLE WATER VALUES FROM 100 TO 150 PERCENT...WILL SEE SOME HEAVY RAINFALL FROM THUNDERSTORMS...MAINLY ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA. MAY SEE A MESOSCALE CONVECTIVE SYSTEM DEVELOP THIS EVENING AND LATE TONIGHT ACROSS FAR WESTERN NEBRASKA...AS SUGGESTED BY THE NAM AND GFS. AREAS OF LATE NIGHT FOG ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... MINIMIZED ACROSS EASTERN WYOMING ALONG THE SURFACE TROUGH AXIS. MONDAY...CONSIDERABLY LESS THUNDERSTORM COVERAGE MONDAY AFTERNOON WITH NEGATIVE THETA-E ADVECTION AND WITH LOW AND MID LEVEL THETA-E RIDGE AXISES TRANSLATING EAST INTO CENTRAL NEBRASKA. MONDAY NIGHT...THUNDERSTORMS WILL MOSTLY END IN THE EVENING WITH LOSS OF DAYTIME HEATING AND LACK OF LIFTING MECHANISMS. TUESDAY...AGAIN...MINIMAL AFTERNOON THUNDERSTORM COVERAGE WITH RIDGING ALOFT AND ASSOCIATED WARM TEMPERATURES ALOFT PRODUCING INCREASED CONVECTIVE INHIBITION. ALSO...LESS LOW AND MID LEVEL MOISTURE TO FUEL THUNDERSTORMS. .LONG TERM...TUE NIGHT THRU SUN...MINIMUM OF TSTMS TUE NIGHT AS UPPER RIDGE SHFTS E INTO THE PLAINS WITH AIRMASS NOT VERY UNSTABLE. MAIN FULL LATITUDE UPPER TROF TO PASS THRU THE REGION WED AFTN INTO THU. EURO MODEL HAS SPED UP ITS TROF MOVEMENT FROM YDA...SIMILAR TO GFS NOW. BETTER CHCS OF SHWRS/TSTMS RETURN WED AFTN/EVNG AHEAD OF UPPER TROF IN SW FLOW ALOFT. SHWRS AND SOME TSTMS CONTINUE OVERNIGHT WED INTO THU AS TROF AXIS AND ASSOCD CDFNT MOVES THRU WITH W/NW WINDS. AFTER THAT...MODELS IN GOOD AGREEMENT ABOUT A LARGE UPPER RIDGE BUILDING AND SHIFTING INTO THE AREA FOR FRI AND SAT. AIRMASS DRIES OUT AND TEMPS ACTUALLY WARM TO A LITTLE ABOVE NORMAL FOR THE SUMMER SOLSTICE. MODELS SIMILAR IN TIMING ON A FTR LIFTG NEWD INTO THE REGION ON SUN FROM THE BASE OF THE WEST COAST UPPER TROF...SO HAVE KEPT MENTION OF PCPN MAINLY ON SUN. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING PRODUCING MVFR. SOME SEVERE STORMS EAST OF THE LARAMIE RANGE WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND EXTREME TURBULENCE. NUMEROUS THUNDERSTORMS AFTER MIDNIGHT ACROSS WESTERN NEBRASKA WILL PRODUCE MVFR AND LOCALIZED IFR. AREAS OF FOG EAST OF THE LARAMIE RANGE WILL PRODUCE MVFR AND LOCALIZED IFR LATE TONIGHT THROUGH MID MORNING MONDAY. VFR MONDAY AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS. && .FIRE WEATHER...NO CONCERNS THROUGH TUESDAY DUE TO RECENT RAINS AND GREEN UP. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL LOWER EACH DAY THROUGH TUESDAY WITH WINDS INCREASING WEST OF THE LARAMIE RANGE. && .HYDROLOGY...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL PRODUCE RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH WITH LOCALIZED AMOUNTS UP TO THREE INCHES ACROSS WESTERN NEBRASKA AND FAR EASTERN WYOMING. NUMEROUS THUNDERSTORMS AFTER MIDNIGHT ACROSS WESTERN NEBRASKA WILL LIKELY PRODUCE AVERAGE RAINFALL AMOUNTS OF ONE INCH WITH LOCALIZED AMOUNTS UP TO THREE INCHES. FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT...ESPECIALLY SOUTHEAST OF A CHEYENNE TO CHADRON LINE WITH SLOW MOVING THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 14, 2:15 PM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT SUN JUN 14 2009 NEZ001>003-019>021-054-055-WYZ060-066>070-152015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 215 PM MDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH ANY STRONG STORM IN THE REGION...WITH ONE OR TWO OF THE STRONGEST STORMS PERHAPS PRODUCING A TORNADO. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE WYOMING PART OF THE WATCH AREA...AND SPREAD INTO THE PANHANDLE. THE STORMS SHOULD EXIT THE PANHANDLE BY LATE THIS EVENING. LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL OCCUR IN A FEW OF THE STORMS AS THE MOVEMENT WILL BE NORTHEAST AT ONLY AROUND 15 MPH. HEAVY RAIN FROM STORMS IS MOST LIKELY ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH LESS LIKELY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>065-152015- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 215 PM MDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING ACROSS SOUTH CENTRAL WYOMING INTO THE DOUGLAS AREA. A FEW OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH LESS LIKELY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 14, 3:59 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 10 ENE HAWK SPRINGS 41.85N 104.09W
06/14/2009 E4.25 INCH GOSHEN WY PUBLIC
&&
BCHAPMANLocal storm report, Jun 14, 4:02 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TORNADO 15 W SCOTTSBLUFF 41.87N 103.95W
06/14/2009 SCOTTS BLUFF NE PUBLIC
ALSO PING PONG SIZE HAIL.
&&
BCHAPMANLocal storm report, Jun 14, 4:18 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 6 W SCOTTSBLUFF 41.87N 103.78W
06/14/2009 M1.00 INCH SCOTTS BLUFF NE EMERGENCY MNGR
HAIL COVERS THE GROUND IN 12 TO 18 INCH DRIFTS. CROPS
FLATTENED
&&
BCHAPMANSpecial weather statement, Jun 14, 4:21 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 421 PM MDT SUN JUN 14 2009 WYZ067>070-142315- CHEYENNE FOOTHILLS-GOSHEN-PINE BLUFFS-PLATTE- 421 PM MDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE...SOUTHEASTERN PLATTE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 515 PM MDT... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF WHITAKER...OR 30 MILES NORTH OF CHEYENNE...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...TORRENTIAL RAIN...FREQUENT LIGHTNING...AND WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 39 AND 49. MOTORISTS TRAVELING ALONG THIS PORTION OF INTERSTATE 25 SHOULD BE PREPARED TO ENCOUNTER THIS STRONG THUNDERSTORM. HAHN
Local storm report, Jun 14, 4:22 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 6 W SCOTTSBLUFF 41.87N 103.78W
06/14/2009 M1.00 INCH SCOTTS BLUFF NE EMERGENCY MNGR
HAIL COVERS THE GROUND IN 12 TO 18 INCH DRIFTS. CROPS
FLATTENED. THIS AT THE JUNCTION OF COUNTY ROAD 38 AND 55.
&&
BCHAPMANSpecial weather statement, Jun 14, 4:25 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MDT SUN JUN 14 2009 WYZ060-142330- NIOBRARA- 425 PM MDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 530 PM MDT... AT 424 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR THREE WILLOW SPRING...OR 20 MILES WEST OF LUSK...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LANCE CREEK BY 520 PM MDT. A TORNADO WATCH IS IN EFFECT UNTIL 900 PM MDT. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:01 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 34 min |
| Jun 13, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Scotts Bluff, Sioux | 45 min |
| Jun 13, 7:18 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 30 min |
| Jun 14, 3:13 PM MDT | Tornado Warning | CYS | Scotts Bluff | 47 min |
| Jun 14, 3:54 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 36 min |
| Jun 14, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 35 min |
| Jun 14, 5:13 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 62 min |
| Jun 14, 5:48 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 33 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.